Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 80, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 20, 2016, 4:03 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 4:03 AM CST (10:03 UTC)
- Expired
- Nov 20, 2016, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
325 WHUS73 KGRB 201003 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY...BUT WILL STILL FREQUENTLY GUST TO 25 TO 30 KNOTS UNTIL LATER IN THE AFTERNOON. LMZ521-522-541>543-201815- /O.EXP.KGRB.GL.W.0012.000000T0000Z-161120T1000Z/ /O.NEW.KGRB.SC.Y.0080.161120T1003Z-161120T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 403 AM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS WILL CONTINUE THROUGH LATE AFTERNOON. * WAVES WILL BE 3 TO 5 FEET IN MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
2 follow-up statements
049 WHUS73 KGRB 201539 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 939 AM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY...BUT WILL STILL FREQUENTLY GUST TO 25 TO 30 KNOTS UNTIL LATER IN THE AFTERNOON. LMZ521-522-541>543-202200- /O.CON.KGRB.SC.Y.0080.000000T0000Z-161120T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 939 AM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS WILL CONTINUE THROUGH LATE AFTERNOON. * WAVES WILL BE 3 TO 5 FEET IN MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
983 WHUS73 KGRB 202125 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON BEFORE FALLING BELOW HAZARDOUS LEVELS AFTER SUNSET. LMZ521-522-541>543-210000- /O.EXT.KGRB.SC.Y.0080.000000T0000Z-161121T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 325 PM CST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * NORTHWEST WINDS 15 TO 25 WILL CONTINUE THROUGH THE EARLY EVENING. * WAVES HAVE ALREADY FALLEN TO BELOW 4 FT DUE TO OFFSHORE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 4:03 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 20, 4:03 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 403 AM CST Sun Nov 20 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 403 AM CST Sun Nov 20 2016 High pressure was situated over MN and far western WI, with cold northwest flow still in place over GRB CWA. A pronounced thermal trof and flow off Lake Superior was resulting in widespread stratocumulus, except in the downslope regions of far northeast WI. Mid-level clouds were also approaching from the west. Light snow showers or flurries were still occurring over north central WI. As the surface high builds into the region and the thermal trof shifts northeast, low clouds and lingering lake-effect snow showers/flurries will gradually decrease today. However, the clearing trend will be offset somewhat by the incoming mid-level clouds. Another cold day is in store, with highs ranging from the middle 20s far north to the lower to middle 30s south. The gradual clearing trend will continue tonight as high pressure remains over the area. A sheared vorticity max will cross northern WI, and clearing may not occur near the WI/MI border until that system shifts east late tonight. Light winds and at least partial clearing will allow temperatures to drop into the upper single digits and teens, with some lower 20s near Lake Michigan. If clearing occurs earlier in the far north, some of the typical cold spots could get several degrees colder than the current forecast, especially where snow cover persists. On Monday, abundant sunshine is expected as high pressure prevails. High temperatures will be slightly milder, in the upper 20s and 30s. .LONG TERM...Monday Night Through Saturday Issued at 403 AM CST Sun Nov 20 2016 Main focus for this period will be the low pressure system moving across the region Tuesday afternoon into Wednesday night. This system is expected to bring rain and snow to the region, with an accumulating snow possible north and west of the Fox Valley. There are still some timing differences noted between the Canadian/ECMWF and GFS model on when the precipitation will arrive on Tuesday. Although typically follow the ECMWF this far out, this model has been a little inconsistent with the arrival of the precipitation. Tonights run seems a little slower than the last few nights. A lot of dry to overcome across eastern Wisconsin, thus a slower arrival may be the better solution. Took a compromise between the models, which matches up very well with surrounding offices. Categorical precipitation chances are warranted Tuesday night. Precipitation types a little interesting with some cold/dry air aloft at the onset of the precipitation, and also need to consider boundary layer temperatures across eastern Wisconsin due to east flow off Lake Michigan. Water temperatures across our coastal waters were still close to 50 degrees. Models may underestimate the warming of the boundary layer across the Fox Valley and lakeshore region Tuesday night. Decided to go mainly snow north into portions of central Wisconsin, a rain/snow mixed from Wisconsin Rapids and Stevens Point northeast into Marinette/Oconto Counties, and mainly rain from the Fox Valley east to the lake with a little mix of snow at the onset of the precipitation. Bufkit soundings also would suggest the possibility of sleet, but will only confine sleet for locations north and west of the Fox Valley. As air temperatures warm on Wednesday, the mix of rain may spread farther north during the day. At this time, figuring 1 to 3 inches of snow across north-central and portions of far northeast Wisconsin. Little or no accumulation is expected from the Fox Valley east to the lake. It should be noted if the gfs does play out, more snow may need to be added for the Fox Valley and lakeshore region. Precipitation should diminish or come to an end Wednesday night. Small chances for rain or snow showers will linger across the far north on Thursday, with a small chance of rain or snow across much of the area Thursday night as a weak feature moves across the area. Mainly dry conditions expected on Friday with only a small chance of rain or snow across the far north. High temperatures for much of the period will be around or slightly above normal. && .AVIATION...for 06Z TAF Issuance Issued at 830 PM CST Sat Nov 19 2016 Low clouds in northwest flow continue to linger, and will likely remain over northern Wisconsin overnight. They have expanded into central and east-central Wisconsin as well, and will probably be tougher to dislodge than previously expected. Bases have held up pretty well so far, but still expect them to edge down into the MVFR category. East-central Wisconsin may get some breaks in the NW flow downslope region late tonight, but plan as of now is to trend more pessimistic with clouds with the 06Z TAFs. && .MARINE... Issued at 403 AM CST Sun Nov 20 2016 Will allow the Gale Warning to expire at 4 am, and convert the headline to a Small Craft Advisory, which will end at 4 pm today. Frequent gusts to 25 to 30 kts will continue during the day. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Skowronski MARINE.........Kieckbusch
Hazardous weather outlook, Nov 20, 3:53 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 353 AM CST SUN NOV 20 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 353 AM CST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS TRAVEL IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY EVENING...MAINLY NORTH AND WEST OF THE FOX VALLEY. AN ACCUMULATING SNOWFALL IS POSSIBLE AS LOW PRESSURE MOVES ACROSS THE REGION. IT IS TOO EARLY TO DETERMINE SNOWFALL AMOUNTS AND THE RESULTING IMPACTS ON TRAVEL THE DAY BEFORE THANKSGIVING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-211000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 353 AM CST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/ECKBERG
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.